Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Low pyruvic acid. On levocarnitine treatment. Headache, fatigue and burning sensation in the eyes. Advice?

Hi, I had low Pyruvic Acid and the ratio to Lactic Acid was bad, but my Carnitine was good yet my doctor gave me levocarnitine treatment, how would this address the problem? I read that low levels of Pyruvate can give a form of anemia because the cells break too fast so the organs dont get good oxygen. I have been suffering from energy fatigue and strong headaches that seem to be from bad metabolism of something, its like a burning sensation in the eyes and frontal area, could the carnitine help with this? Thanks.
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  235
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Levocarnitine is used to prevent and treat a lack of carnitine. It is used to prevent and treat this condition in patients with kidney disease on dialysis. It is given to people whose body cannot properly use carnitine from their diet. Lack of carnitine can lead to liver, heart, and muscle problems. Your doctor may treat lack of carnitine by prescribing levocarnitine for you.

Pyruvic acid levels alone have little clinical utility. Abnormal concentrations of pyruvic acid, and lactate-to-pyruvate (L:P) ratios, are not diagnostic for a particular disorder but must be interpreted clinical presentation(symptoms)

A low L:P ratio is observed in inherited disorders
Your Doc.who has examined you is the best judge as per your clinical symptoms
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor